Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 13, 2009, 5:10 PM EDT for Carroll County, Gallatin County, Owen County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 5:10 PM EDT (21:10 UTC)
- Expired
- Apr 13, 2009, 5:35 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Carroll County, KY, Gallatin County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:57 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 13, 3:57 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EDT MON APR 13 2009 .SYNOPSIS... A SURFACE LOW OVER THE LOWER OHIO VALLEY WILL SLOWLY TRACK INTO CENTRAL OHIO THROUGH TUESDAY EVENING. THE LOW WILL OCCLUDE AND MOVE EAST OF THE REGION ON WEDNESDAY...ALLOWING HIGH PRESSURE TO BUILD IN FROM THE NORTH THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... BULK OF SHOWER ACTIVITY IS LIFTING NORTH OF THE CWA...FOCUSED PRIMARILY NORTH OF A 750 HPA WARM FRONT. SFC WARM FRONT LAGS WELL BEHIND AND IS CURRENTLY NUDGING INTO THE FAR SOUTHERN PORTIONS OF THE CWA AT THIS TIME. SFC WARM FRONT WILL CONTINUE LIFTING NORTHWARD TO FAR SOUTHERN OHIO BY 21Z...AND INTO THE CENTRAL CWA BY 02Z OR SO. TEMPS IN THE WARM SECTOR HAVE WARMED RAPIDLY WITH LMK NOW AT 70 DEGREES. THIS HAS ALLOWED FOR MODEST DESTABILIZATION SOUTH OF THE WARM FRONT WHERE MLCAPE VALUES ARE INCREASING TO BETWEEN 500-1000 J/KG. 0-6 KM SHEAR BTWN 30-45 KT AND MODEST LOW LEVEL SHEAR WILL FAVOR STRONG TO SEVERE STORMS ACROSS SOUTHERN INDIANA AND CNTRL KY...AND THIS ACTIVITY MAY SPREAD INTO AREAS WEST AND SOUTH OF CINCINNATI LATER THIS AFTERNOON. EXPECT FAVORABLE WINDOW FOR SEVERE STORMS TO BE SHORT LIVED ACROSS THIS AREA SINCE INSTBY WILL BE LOST AS THE SUN GOES DOWN. PRIMARY THREAT WILL BE LARGE HAIL WITH WBZ HEIGHTS AROUND 6-7KFT. 0-1 KM SHEAR WILL BE ADEQUATE ENOUGH FOR AN ISOLATED TORNADO THREAT ACROSS THE FAR SOUTHWEST. PRECIP SHOULD EXPAND IN COVERAGE FROM THE WEST OVERNIGHT AS SFC LOW BEGINS TO TRACK UP THE OHIO RIVER...REACHING NEAR CINCINNATI BY 12Z. KEPT CAT POPS ACROSS THE SOUTHWEST 2/3 OF THE AREA THROUGH THIS TIME. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... SFC LOW WILL BEGIN TO OCCLUDE AND LINGER ACROSS CENTRAL OHIO THROUGH TUES AFTERNOON...KEEPING HIGH POPS ACROSS MOST OF THE AREA THROUGH THE DAY. PRECIP CHANCES WILL BEGIN TO TAPER OFF FROM WEST TO EAST TUESDAY NIGHT...WITH SLIGHT CHANCE LINGERING ACROSS THE EASTERN CWA INTO WEDNESDAY. LOW LEVEL MOISTURE WILL LINGER INTO WEDNESDAY SO KEPT MOSTLY CLOUDY CONDITIONS AREAWIDE DURING THE DAY...WITH SKIES CLEARING OUT LATE WEDS NIGHT. GIVEN THE THICK LOW LEVEL MOISTURE AND WIDESPREAD PRECIP...TRENDED TEMPS BELOW GUIDANCE DURING THE DAYTIME PERIODS AND SLIGHTLY ABOVE AT NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THURSDAY AND FRIDAY. THIS WILL PUSH OFF TO THE SOUTHEAST AS A BACK DOOR FRONT SLIDES INTO THE AREA ON SATURDAY. TEMPERATURES WILL BE ABLE TO WARM ABOVE NORMAL DURING THE LATTER PART OF THE WEEK. UNCERTAINTY INCREASES SUBSTANTIALLY SUNDAY INTO MONDAY AS MODEL SOLUTIONS DIVERGE. BUT IN GENERAL EXPECT UPPER TROUGH TO PUSH EASTWARD WHICH WILL INCREASE THE CHANCE OF SHOWERS ALONG WITH COOLING TEMPERATURES BACK BELOW NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THE FIRST ROUND OF PRECIPITATION IS CURRENTLY MOVING THROUGH COLUMBUS AND DAYTON AND WILL CLEAR THE TAF SITES SHORTLY. CLEARING CONDITIONS WILL KEEP THINGS PREDOMINANTLY VFR THIS AFTERNOON AND EVENING...BUT WITH SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS DEVELOPING. CONFIDENCE IN THUNDERSTORM COVERAGE IS NOT HIGH...BUT IS HIGHEST AT THE CINCINNATI TAF SITES...WHERE CONDITIONS ARE MORE FAVORABLE. THE NEXT BIG SLUG OF PRECIPITATION WILL COME AFTER 04Z AT CINCINNATI AND A FEW HOURS LATER AT COLUMBUS. EXPECT MVFR CEILINGS AND VISIBILITIES WITH THIS BATCH OF MOISTURE. PRECIPITATION WILL CONTINUE...ALBEIT MORE SCATTERED...GOING ON THROUGH THE MORNING HOURS. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE TUESDAY THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...HAWBLITZEL SHORT TERM...HAWBLITZEL LONG TERM... AVIATION...HATZOS
Hazardous weather outlook, Apr 13, 5:47 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 547 AM EDT MON APR 13 2009 KYZ100-OHZ026-034-035-042>046-051>056-063>065-073-074-080>082-088- 141000- LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 547 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ060>062-070>072-077>079- 141000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-PREBLE-MONTGOMERY-GREENE-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 547 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT ACROSS PARTS OF SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 37 min |
| Apr 13, 5:22 PM EDT | Tornado Warning | ILN | Gallatin, Grant, Owen | 28 min |
| Apr 13, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton, Pendleton | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.